Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 30, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2009, 5:32 PM CDT for Jefferson County, Rock County, Walworth County, Wisconsin. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 25, 2009, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Jefferson County, WI, Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 16 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:35 PM CDT | TSTM WND DMG | 3 S Fort Atkinson, WI | TREES DOWN POEPPEL RD AT STAR SCHOOL RD. |
| Jun 25, 5:35 PM CDT | TSTM WND DMG | 5 S Fort Atkinson, WI | TREES DOWN HIGHWAY K AT MCMILLEN RD. |
| Jun 25, 5:46 PM CDT | TSTM WND GST 62 | Whitewater, WI | MEASURED ON UW-WHITEWATER CAMPUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 252232 SVRMKX WIC055-105-127-252315- /O.NEW.KMKX.SV.W.0030.090625T2232Z-090625T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 532 PM CDT THU JUN 25 2009 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN SOUTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN NORTHWESTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 615 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF FORT ATKINSON... AND WAS MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTHEAST OF FORT ATKINSON BY 540 PM CDT... 4 MILES NORTHWEST OF WHITEWATER BY 550 PM CDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4285 8858 4274 8881 4299 8896 4305 8870 TIME...MOT...LOC 2232Z 247DEG 16KT 4286 8886 $$ BORGHOFF
3 follow-up statements
000 WWUS53 KMKX 252246 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 546 PM CDT THU JUN 25 2009 WIC055-105-127-252315- /O.CON.KMKX.SV.W.0030.000000T0000Z-090625T2315Z/ ROCK WI-JEFFERSON WI-WALWORTH WI- 546 PM CDT THU JUN 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN WALWORTH...SOUTHERN JEFFERSON AND NORTHEASTERN ROCK COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITEWATER...MOVING EAST AT 25 MPH. SOME PENNY SIZE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY JUST NORTHWEST OF WHITEWATER. THE SEVERE THUNDERSTORM WILL BE NEAR... HEBRON BY 600 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4285 8858 4274 8881 4299 8896 4305 8870 TIME...MOT...LOC 2246Z 251DEG 20KT 4288 8878 $$ LAMERS
000
WWUS53 KMKX 252258
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT THU JUN 25 2009
WIC055-105-127-252315-
/O.CON.KMKX.SV.W.0030.000000T0000Z-090625T2315Z/
ROCK WI-JEFFERSON WI-WALWORTH WI-
558 PM CDT THU JUN 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN WALWORTH...SOUTHERN JEFFERSON AND NORTHEASTERN ROCK
COUNTIES...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED NEAR HEBRON...OR NEAR
WHITEWATER...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN JEFFERSON COUNTY AT 605 PM CDT
LAT...LON 4285 8887 4297 8888 4305 8870 4285 8858
4274 8881
TIME...MOT...LOC 2257Z 251DEG 20KT 4290 8870
$$
LAMERS000
WWUS53 KMKX 252310
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT THU JUN 25 2009
WIC055-105-127-252318-
/O.EXP.KMKX.SV.W.0030.000000T0000Z-090625T2315Z/
ROCK WI-JEFFERSON WI-WALWORTH WI-
610 PM CDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALWORTH...
SOUTHERN JEFFERSON AND NORTHEASTERN ROCK COUNTIES EXPIRES AT 615 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARS TO BE SEVERE. PEOPLE CAN STILL EXPECT SOME GUSTY WINDS TO
BETWEEN 30 AND 40 MPH...A FEW CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAIN FOR THE NEXT HALF HOUR OR SO.
LAT...LON 4285 8887 4297 8888 4305 8870 4285 8858
4274 8881
TIME...MOT...LOC 2308Z 251DEG 20KT 4292 8862
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:33 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 25, 3:33 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 PM CDT THU JUN 25 2009 .SHORT TERM... DOUBLE JET STRUCTURE WITH ONE JET STREAK ACROSS THE UPPER GREAT LAKES ASSOCIATED WITH SHORTWAVE MOVING ACROSS JAMES BAY CANADA. SOUTHERN JET ACROSS TOP OF RIDGE. ONLY WEAK DIVERGENCE THIS EVENING. LATE AFTERNOON CAPE AROUND 2000 TO 2500 J/KG. WEAK CAP IN PLACE INLAND...WITH RATHER STRONG CAP IN THE FAR EAST WITH LAKE BREEZE. A FEW SHOWERS INITIATED ALONG LAKE BREEZE BOUNDARY. OUTFLOW BOUNDARY FROM STORMS ENTERING NORTHWEST ILLINOIS...HAVE PUSHED INTO LAFAYETTE COUNTY. THIS CONVERGENCE COULD GENERATE A FEW THUNDERSTORMS LATE THIS AFTERNOON. VISIBLE SATELLITE IMAGERY SHOWS TOWERING CUMULUS ELSEWHERE...AND AN ISOLATED SHOWER OR THUNDERSTORM COULD DEVELOP ELSEWHERE. MODELS DO SHOW SUBTLE INCREASE IN LOW LEVEL CONVERGENCE WITH WEAK TROUGH AXIS. WILL NEED TO MENTION ISOLATED SHOWER/THUNDERSTORM POSSIBILITY. .TONIGHT AND FRIDAY...HIGH PRESSURE MOVES ACROSS THE REGION DURING THIS TIME. THE HIGH SHOULD BRING QUIET WEATHER TO THE AREA. TEMPERATURES WILL CONTINUE TO BE WARM...IN THE MID TO UPPER 80S. HOWEVER...A LAKE BREEZE FRIDAY AFTERNOON SHOULD BRING SOME COOLER TEMPERATURES NEAR THE LAKE...AND DEW POINTS SHOULD LOWER. .FRIDAY NIGHT THROUGH SATURDAY NIGHT...LOW PRESSURE IS EXPECTED TO MOVE FROM THE NORTHERN PLAINS TO NORTHWEST OR NORTHERN/CENTRAL MINNESOTA LATE FRIDAY NIGHT. THE ECMWF IS FURTHER NORTH WITH THE LOW AND STRONGER THAN THE GFS. BOTH MODELS BRING SHOWERS AND THUNDERSTORMS INTO THE FORECAST AREA SATURDAY AND SATURDAY EVENING. 850 MB THERMAL RIDGE POKES INTO THE SOUTHEAST LATE SATURDAY AFTERNOON. NAM SHOWS SOME SEVERE POTENTIAL WITH CAPES AROUND 2300 J/KG...WEAK CAP...WITH EHI AROUND 2 AND BRN IN THE SEVERE RANGE. FAIRLY STRONG 850 MB EQUIVALANT POTENTIAL TEMP ADVECTION AND MOISTURE TRANSPORT. BULK SHEAR IN THE 45 TO 50 KNOT RANGE. GFS BRINGS COLD FRONT THROUGH EARLY SATURDAY EVENING...WITH ECMWF JUST A LITTLE SLOWER. BY LATE SATURDAY NIGHT COLD AIR ADVECTION AND STRONG DRYING. .LONG TERM... .SUNDAY THROUGH WEDNESDAY...ECMWF AND GFS BOTH SHOW A RATHER STRONG UPPER LOW AFFECTING THE UPPER GREAT LAKES BY SUNDAY MORNING. THE UPPER LOW MOVES SLOWLY TOWARD LAKE HURON MONDAY AFTERNOON AND EVENING. AIRMASS IS INITIALLY DRY BY DOES MOISTEN SOMEWHAT TOWARDS WEDNESDAY.WITH COLD AIR ALOFT...SOME SHOWER AND THUNDERSTORM COULD DEVELOP TOWARDS THURSDAY...ESPECIALLY IF THE ECMWF VERIFIES WITH THE DEEPER AND LARGER UPPER LOW OVER THE EASTERN GREAT LAKES. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE PERIOD. LOW PRESSURE IN IOWA WITH A WEAK FRONT STRETCHED NORTHWARD IS LEADING TO THUNDERSTORMS IN FAR SOUTHWEST WISCONSIN. THESE STORMS ARE EXPECTED TO STAY SOUTH AND WEST OF MADISON. CLOUDS WILL MOVE OUT OF SOUTHERN WISCONSIN AS HIGH PRESSURE BUILDS IN TONIGHT AND TOMORROW. LIGHT WINDS WILL PREVAIL THROUGH THE PERIOD AS WELL. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...12/ZABEL
Hazardous weather outlook, Jun 25, 8:22 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 822 AM CDT THU JUN 25 2009 WIZ046-047-051-052-056>060-062>072-261330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 822 AM CDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT FOR ALL OF SOUTHERN WISCONSIN. SOME OF THE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT. LMZ643>646-261330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 822 AM CDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE. ZABEL WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 25, 3:59 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT THU JUN 25 2009 WIZ067>069-252130- GREEN-LAFAYETTE-ROCK- 359 PM CDT THU JUN 25 2009 ...STRONG THUNDERSTORM MOVING THROUGH LAFAYETTE COUNTY... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF MONROE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ARGYLE BY 410 PM CDT... MONROE BY 430 PM CDT... GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN... AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KUHLMAN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.